Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Mathematical modelling of three-dimensional flow through an asymmetric arterial stenosis
Author: Ang, K.
Mazumdar, J.
Citation: Mathematical and Computer Modelling, 1997; 25(1):19-29
Publisher: Elsevier Science
Issue Date: 1997
ISSN: 0895-7177
Abstract: In this paper, a three-dimensional model of blood flow through a vessel with an asymmetric stenosis is developed. The governing equations are the usual Navier-Stokes equations for unsteady elliptic flows, and these equations are solved using PHOENICS, a computational fluid dynamics package which uses the Finite Volume technique. The model is studied for values of Reynolds number ranging from 100 to 1000 for four different degrees of stenosis. Results of pressure drops show good agreement with published results. The study also shows that the side of the wall with the stenosis experiences a higher shearing stress compared to the opposite side without any protuberance. The ratio of the peak shear stresses on the walls may be as high as 2.5 for Re = 100 to 1000, and varies only slightly with the Reynolds number.
Keywords: Asymmetric arterial stenoses
computational fluid dynamics
wall shear stress
mathematical modelling
Rights: © 1997 Published by Elsevier Science Ltd.
DOI: 10.1016/S0895-7177(96)00182-3
Appears in Collections:Applied Mathematics publications
Aurora harvest

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.